Topological Methods in Nonlinear Analysis

Bifurcation of Fredholm maps II. The dimension of the set of bifurcation points

Jacobo Pejsachowicz

Full-text: Open access

Abstract

We obtain an estimate for the covering dimension of the set of bifurcation points for solutions of nonlinear elliptic boundary value problems from the principal symbol of the linearization along the trivial branch of solutions.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 38, Number 2 (2011), 291-305.

Dates
First available in Project Euclid: 20 April 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1461184829

Mathematical Reviews number (MathSciNet)
MR2932039

Zentralblatt MATH identifier
1261.58012

Citation

Pejsachowicz, Jacobo. Bifurcation of Fredholm maps II. The dimension of the set of bifurcation points. Topol. Methods Nonlinear Anal. 38 (2011), no. 2, 291--305. https://projecteuclid.org/euclid.tmna/1461184829


Export citation

References

  • J. C. Alexander and S. S. Antman, Global and local behavior of bifurcating multidimensional continua of solutions for multiparameter nonlinear eigenvalue problems , Arch. Rational Mech. Anal., 76(1981), 339–355 \ref\key 2
  • M. F. Atiyah, Thom complexes , Proc. London Math. Soc., 11(1961), 291–310 \ref\key 3
  • T. Bartsch, The global structure of the zero set of a family of semilinear Fredholm maps , Nonlinear Anal. 17 (1991), 313–331 \ref\key 4
  • B. V. Fedosov, A periodicity theorem in the algebra of symbols , Math. USSR Sb., 34(1978), 382–410 \ref\key 5
  • P. M. Fitzpatrick and J. Pejsachowicz, Nonorientability of the index bundle and several-parameter bifurcation , J. Funct. Anal., 98(1991), 42–58 \ref\key 6
  • P. M. Fitzpatrick, I. Massabò and J. Pejsachowicz, Global several parameter bifurcation and continuation theorems , Math. Ann. 263 (1983), 61–73 \ref\key 7
  • F. Hirzebruch, Topological Methods in Algebraic Geometry, Springer–Verlag (1966) \ref\key 8
  • D. Husemoller, Fibre Bundles, Springer–Verlag (1975) \ref\key 9
  • J. Ize, Topological bifurcation , Topological Nonlinear Analysis, Progress in Nonlinear Differential Equations, Birkhäuser, 15(1995), 341–463 \ref\key 10
  • J. Milnor and J. D. Stasheff, Characteristic Classes, Princeton University Press (1974) \ref\key 11
  • J. Pejsachowicz, The Leray–Schauder reduction and bifurcation for parametrized families of nonlinear elliptic boundary value problems , Topol. Methods Nonlinear Aanal., 18(2001), 243–268 \ref\key 12 ––––, Bifurcation of Fredholm maps \romI. Index bundle and bifurcation, Topol. Methods Nonlinear Anal., to appear \ref\key 13
  • N. E. Steenrod and, D. B. A. Epstein, Cohomology operations , Annals of Mathematical Studies, Princeton University Press (1962)